MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC THORACIC PEDICLE PROBE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC THORACIC PEDICLE PROBE; SCREWDRIVERS
Catalog Number 03.622.005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a surgeon was doing a posterior fusion case on (b)(6) 2017 on a patient with very hard bone.He was creating a path with his thoracic pedicle probe for the screw and while doing so, the pedicle probe broke inside the patient.The broken piece was retrieve, however is not available for return.The probe itself will be returned.No patient consequence reported.This report is for one (1) thoracic pedicle probe.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device history records review was completed for part# 03.622.005, lot# 7939257.Supplier: tecomet kenosha, release to warehouse date: apr 01, 2015.No non- conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product development investigation was completed.The probe is used with the pangea system, the matrix deformity system and uss system, these technique guides were reviewed.This device is used to open the pedicle canal.The depth markings indicate the approximate length of screw which should be used.The returned instrument was examined and the complaint condition was able to be confirmed as the returned probe was missing a portion of its distal tip (approximately 38.13-43.13 4mm per drawing and was not returned).The balance of the device is in fair condition with minimal signs of wear and tear.No definitive root cause was able to be determined; however, this failure may be the result of an extreme loading force applied to the handle while the probe was rigidly fixed, and dense patient bone may also be a contributing factor.Relevant drawings for the returned instrument were examined (both current revision and from the time of manufacture).The complaint condition is unable to be replicated due to post-manufacturing damage.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and no material review reports, non- conformance reports or complaint-related issues were identified with the lot number which may have contributed to the complaint condition based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Calipers ca472 used for all measurements.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
THORACIC PEDICLE PROBE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7164474
Report Number2939274-2018-50074
Device Sequence Number19320620
Product Code HXX
UDI-Device Identifier10705034718187
UDI-Public(01)10705034718187(10)7939257
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.622.005
Device Lot Number7939257
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2018
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/10/2018
03/02/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date01/29/2018
03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1